Feeling exhausted after adding T3: I added 6.2... - Thyroid UK

Thyroid UK

114,628 members132,994 posts

Feeling exhausted after adding T3

whatevs
whatevs

I added 6.25 mcg T3 to my 150 mcg T4 about 1.5 weeks ago in the mornings and weirdly I feel even more exhausted than I did on T4 only.

Over the past few days I've added another 6.25 mcg dose of T3 in the afternoon to see if that helps but to no avail.

These are my results on 150mcg T4 only:

THYROID STIMULATING HORMONE 0.983mIU/L 0.27 - 4.20

FREE THYROXINE 20.500pmol/L 12.00 - 22.00

FREE T3 4.44pmol/L 3.10 - 6.80

I have no symptoms of 'overmedication', heart rate is still in the low 60s and blood pressure is low normal - no anxiety just major fatigue.

I'm reluctant to up my T3 even more in such a short space of time but I feel really confused at this point as I've never felt more fatigued/hypo after adding thyroid hormone before.

2 Replies
oldestnewest

Most people reduce levothyroxine when introducing t3. T3 is 3-4 times as potent as levothyroxine, so you have upped your medication. It also takes up to 6 weeks for the levels of levothyroxine to stabilise after a dose change either up or down so it is still early days.

There is also the possibility that as your ft4 was quite high, with the introduction of t3 your body is now converting some of the t4 into reverse t3, an inactive form of the hormone. So ironically your total levels of active hormone may have dropped.

If all your vitamins and minerals are optimal it might be worth reducing your levothyroxine by 25-50mcg holding the dose of t3 and re assess in two weeks. Sadly it is by trial and error and finding what works for you. It is important to allow time between changes to let your body reach equilibrium. It took me about 6 months playing about with doses to reach a satisfactory combination. I do now feel much improved so worth persevering. Good luck.

whatevs
whatevs in reply to cjrsquared

Thanks for the detailed response cjrsquared !

Initially I did lower my Levo to 125mcg but that left me feeling exhausted too after about 3 days - so I upped it back to 150 mcg and carried on with the 6.25mcg of T3. But now I'm still exhausted at 150mcg Levo and 6.25 mcg T3 twice a day !

It's all so complicated and confusing but I know constantly switching doses is a horrible strategy.

I might maintain 150mcg T4 with 6.25 mcg T3 for another week and then test to see the lay of the land so to speak. Its the only way I'll know for sure what's going on.

You may also like...